Dr. Bob, sorry i missed a point, i mean to say that i got my HIV antibody test results yesterday after 7 months after exposure. Hope i did not confuse you.
Nov 20, 2009
Dr. Bob, I am so fond of your work, after reading your archives. I had an exposure 7 months back, for which i got HIV1/2 antibody tested and the results came back negative. Can i woo hoo now?
The reason i am asking is that 1) I have been drinking too much alcohol from lot of years now due to which my liver enzymes are always elevated and i have a fatty liver. I have been tested for Hepatitis B and Hepatitis C so many times and they are negative. Will having a fatty liver or elevated liver enzymens cause a wrong HIV antibody test result or will there be a delayed seroconverstion due to the fatty liver. 2) I have got an HINI injection dose to protect against swine flu, this was about 20 days back. Will that have any effect. 3) I am currently using/taking the following medications. Nystatin/Triamcinolon Acetonide cream 30gm for the perianal area to treat the anal hemmoroids/skintags, i might have used it about 5 times in the past one month, it is a cream that i apply on the perianal area. and then 4) I am using luxiq(betamethasone valerate, foam 0.12%) for my scalp condition, i might have used four to five times on my scalp in the past one month. The luxiq is a foam.
So my question is will any of these or a combination of these(luxiq, the Nystatin/Triamcinolone, the fatty liver and or the H1N1 flu shot injection) will they affect my HIV1 and HIV2 antibody test result, or will they delay the seroconversion process. Do i need to get a PCR test for HIV instead? The reason i am asking these is because i heard the Nystatin/Traimcinolone cream and luxiq are steriods.
Please Please advice, i am very very paraniod and deprived of sleep on this.
I will promise you donation to the great foundation of yours.
Response from Dr. Frascino
1. Elevated liver function tests (enzymes) and having a fatty liver (or even a chubby gallbladder) will not affect HIV-antibody test results or delay HIV seroconversion.
2. Probably not. Occasionally flu vaccines can cause false-positive HIV-antibody tests. (They would never cause a "false-negative" result.)
3. Periodic use of nystatin plus triamcinolone acetonide cream would not affect HIV tests results.
4. Periodic use of betamethasone valerate on your scalp would not affect HIV test results.
HIV PCR testing is not warranted. It is true that triamcinolone and betamethasone are steroids. However, using them sporadically as a topical treatment would not affect HIV-antibody test results.
Thanks for your donation to The Robert James Frascino AIDS Foundation (www.concertedeffort.org). It's warmly welcomed. Your negative HIV-antibody test at seven months is definitive, conclusive and WOO-HOO-able! HIV is not your problem. No way. No how. No further HIV tests are warranted. Stop worrying and start WOO-HOO-ing!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.